Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 95, NWS Milwaukee, WI

August 25, 20144 counties in Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 25, 2014, 5:52 AM CDT for 4 counties in Wisconsin. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2014, 5:52 AM CDT (10:52 UTC)
Expired
Aug 25, 2014, 6:30 AM CDT
In force
38 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Columbia County, WI, Dane County, WI, Iowa County, WI, Sauk County, WI

The radar

The La Crosse radar (KARX), 107 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 6:00 AM CDTTSTM WND DMGBaraboo, WIDOZENS OF TREES AND POWER LINES DOWN. A FEW TREES ON HOUSES AND ON A VEHICLE. TREES DOWN ON THE INTERSTATE.
Aug 25, 6:00 AM CDTTSTM WND DMGLake Delton, WIDOZENS OF TREES AND POWER LINES DOWN. A FEW TREES DOWN ON HOUSES AND A TREE DOWN ON A VEHICLE.
Aug 25, 6:15 AM CDTTSTM WND DMGBaraboo, WINUMEROUS TREES DOWN ALL OVER SAUK COUNTY. TIME PERIOD WAS BETWEEN 6 AM CDT AND 630 AM CDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 10.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2014-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 168 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2014-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
168 J/kg
Mixed-layer CIN
-314 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

395 
WUUS53 KMKX 251052
SVRMKX
WIC021-025-049-111-251130-
/O.NEW.KMKX.SV.W.0095.140825T1052Z-140825T1130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
552 AM CDT MON AUG 25 2014

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SAUK COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHWESTERN DANE COUNTY IN SOUTH CENTRAL WISCONSIN...
  NORTHEASTERN IOWA COUNTY IN SOUTH CENTRAL WISCONSIN...
  WESTERN COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN...

* UNTIL 630 AM CDT

* AT 552 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
  SPRING GREEN...OR 15 MILES WEST OF SAUK CITY...MOVING NORTHEAST AT
  55 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BARABOO...REEDSBURG...PRAIRIE DU SAC...SAUK CITY...WISCONSIN
  DELLS...LAKE WISCONSIN...CROSS PLAINS...LODI...LAKE DELTON...
  MAZOMANIE...SPRING GREEN...WEST BARABOO...BLACK EARTH...DANE...
  ARENA...PLAIN...NORTH FREEDOM...MERRIMAC...LA VALLE AND ROCK
  SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4364 9031 4364 8959 4336 8949 4324 8947
      4310 8961 4303 9013 4326 9019 4355 9019
      4356 9020 4356 9031
TIME...MOT...LOC 1052Z 240DEG 49KT 4328 9004 

HAIL...0.75IN
WIND...60MPH

$$

HENTZ
2 follow-up statements
485 
WWUS53 KMKX 251105
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
605 AM CDT MON AUG 25 2014

WIC021-025-049-111-251130-
/O.CON.KMKX.SV.W.0095.000000T0000Z-140825T1130Z/
SAUK WI-DANE WI-IOWA WI-COLUMBIA WI-
605 AM CDT MON AUG 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR SAUK...NORTHWESTERN DANE...NORTHEASTERN IOWA AND WESTERN COLUMBIA
COUNTIES...

AT 605 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MAUSTON TO NEAR WEST BARABOO TO 8 MILES NORTHEAST
OF DODGEVILLE...MOVING NORTHEAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  BARABOO AND WEST BARABOO AROUND 610 AM CDT.
  LAKE DELTON AROUND 615 AM CDT.
  MAZOMANIE AND BLACK EARTH AROUND 620 AM CDT.
  PRAIRIE DU SAC AND SAUK CITY AROUND 625 AM CDT.
  LODI AROUND 630 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LA
VALLE...HILL POINT...MERRIMAC...NORTH FREEDOM...PLAIN...ARENA...
OKEE...LELAND...DEVILS LAKE ST PARK AND LIME RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4364 9031 4364 8959 4336 8949 4324 8947
      4310 8961 4303 9013 4326 9019 4355 9019
      4356 9020 4356 9031
TIME...MOT...LOC 1105Z 229DEG 54KT 4377 8998 4341 8982 4305 9002 

HAIL...0.75IN
WIND...60MPH

$$

WOOD
501 
WWUS53 KMKX 251119
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
619 AM CDT MON AUG 25 2014

WIC021-025-049-111-251130-
/O.CON.KMKX.SV.W.0095.000000T0000Z-140825T1130Z/
SAUK WI-DANE WI-IOWA WI-COLUMBIA WI-
619 AM CDT MON AUG 25 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR SAUK...NORTHWESTERN DANE...NORTHEASTERN IOWA AND WESTERN COLUMBIA
COUNTIES...

AT 619 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ADAMS TO NEAR BARABOO TO 9 MILES WEST OF MOUNT
HOREB...MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THESE SEVERE STORMS WILL BE NEAR...
  CROSS PLAINS AROUND 630 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
DANE...HARMONY GROVE...MERRIMAC...NORTH FREEDOM...MARXVILLE...
ARENA...OKEE...LELAND...ROCK SPRINGS AND DEVILS LAKE ST PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4364 9007 4364 8959 4336 8949 4324 8947
      4310 8961 4303 9013 4324 9018 4326 9001
      4350 8996
TIME...MOT...LOC 1119Z 231DEG 44KT 4387 8983 4351 8967 4305 8992 

HAIL...0.75IN
WIND...60MPH

$$

WOOD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:40 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Aug 25, 3:40 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
340 AM CDT MON AUG 25 2014

.TODAY AND TONIGHT...FORECAST CONFIDENCE IS HIGH.

THE UPPER LEVEL JET MAX PUSHES ACROSS NORTHWEST WISCONSIN TODAY
AND ACROSS THE LAKE SUPERIOR REGION THIS EVENING AND TONIGHT. WITH
RATHER LIGHT SOUTHWEST FLOW ACROSS SOUTHEAST WISCONSIN. WEAK UPPER
DIVERGENCE TODAY WITH STRONGER UPPER DIVERGENCE TONIGHT ACROSS
SOUTHERN WISCONSIN...BUT SOME OF THIS MAY BE CONVECTIVE FEEDBACK.
THE STRONG MID LEVEL SHORTWAVE MOVES FROM THE LAKE WINNIPEG AREA
TO NEAR JAMES BAY CANADA TONIGHT.

WITH WEST/SOUTHWEST FLOW AT 700 MB WE STAY QUITE WARM WHILE THE
50 KNOT 700 MB SPEED MAX IS ACROSS NORTHERN WISCONSIN. THE 850 MB
THERMAL RIDGE WITH TEMPERATURES AROUND 22 CELSIUS EXTENDS ACROSS
SOUTHERN WISCONSIN TODAY AND FOR MUCH OF TONIGHT. 850 MB DEW
POINTS ARE QUITE MOIST...AROUND 14 TO 16 CELSIUS. A 20 KNOT 850 MB
SOUTHWEST WIND MOVES ACROSS SOUTHERN WISCONSIN THIS MORNING...BUT
THEN WE ARE MAINLY IN THE ENTRANCE REGION WITH THE STRONGEST WINDS
TO THE NORTH. 850 MB WINDS INCREASE TO AROUND 30 KNOTS LATE
TONIGHT AS THEY BECOME MORE WEST.

GENERALLY WEAK 700 MB UPWARD MOTION TODAY AND INTO LATE TONIGHT.

THE WIND CONVERGENCE ALONG THE APPROACHING COLD FRONT IS QUITE
WEAK...SO ONCE THE INITIAL BAND OF WEAKENING THUNDERSTORMS
DIMINISH...ADDITION REDEVELOPMENT IS LACKING A STRONG TRIGGER. THE
MOISTURE AND INSTABILITY IS IN PLACE...WITH ZERO TO 1 KM MIXED
LAYER CAPE REACHING 4000 JOULES/KG LATE THIS AFTERNOON. THERE WILL
BE A WEAK CAP IN PLACE BUT THIS WEAKENS DURING THE AFTERNOON. ALSO
ZERO TO 3 KM NAM EHI RISES TO AROUND 4.5.

THE LOCAL SEVERE WEATHER PARAMETER KEEPS THE BEST POTENTIAL OF
SEVERE WEATHER TO NORTHERN AREAS OF THE FORECAST AREA...UP TO 60
PERCENT AND A LITTLE HIGHER ACROSS NORTHEAST WISCONSIN. THE NAM
NSHARP FORECAST SOUNDINGS DO INDICATE A POTENTIAL FOR
SEVERE...ESPECIALLY NORTH TOWARDS FOND DU LAC...INCLUDING A SMALL
TORNADO POTENTIAL. AGAIN THE STRONG TRIGGER IS THE MAIN LIMITING
FACTOR.

A HOT AND HUMID DAY IS EXPECTED TODAY. AS HAS BEEN THE
CASE...MAIN ISSUE WILL BE THE EXTENT OF CLOUDS WITH THE
DIMINISHING AREA OF APPROACHING SHOWERS/THUNDERSTORMS AND ANY
CLOUDS TRAPPED BELOW THE CAP. CURRENT FORECAST TEMPS AND DEWPOINTS
RESULT IN MAX HEAT INDEX VALUES IN THE 95-100 RANGE. WITH
CONDITIONS BORDERLINE AND THE UNCERTAINTY IN CLOUDS/PRECIP...OPTED
TO CONTINUE TO NOT ISSUE A HEAT ADVISORY.

.SHORT TERM...TUESDAY THROUGH WEDNESDAY NIGHT...FORECAST
CONFIDENCE IS MEDIUM.

MODELS NOW ARE TAKING SURFACE COLD FRONT FURTHER SOUTH INTO NORTH
CENTRAL TO CENTRAL ILLINOIS ON TUESDAY...LINGERING THERE INTO
WEDNESDAY NIGHT. THIS SHIFT FURTHER TO THE SOUTH HAS RESULTED IN
THE MODELS KEEPING THE AREA MAINLY DRY ON TUESDAY...WITH SOME QPF
SHIFTING THROUGH THE AREA AT TIMES TUESDAY NIGHT INTO WEDNESDAY
NIGHT. THERE IS STILL SOME 850 MB CONFLUENCE/CONVERGENCE ACROSS
THE AREA DURING THIS TIME...THOUGH NOT MUCH ELSE AS FAR AS
ORGANIZED SYNOPTIC UPWARD VERTICAL MOTION.

AREA FORECAST SOUNDINGS ARE SHOWING MUCH LESS ELEVATED CAPE
DURING THIS PERIOD...WITH ALMOST NONE AT TIMES. FOR NOW...WILL
TRIM BACK POPS SOMEWHAT FROM NORTH TO SOUTH ACROSS THE AREA DURING
THIS PERIOD. WOULD NOT BE SURPRISED IF POPS NEED TO BE LOWERED
EVEN MORE...AS INFLUENCE OF HIGH TO THE NORTHEAST OF THE AREA
TENDS TO BRING MORE DRY AIR INTO THE AREA AND PUSHES PRECIPITATION
FURTHER TO THE SOUTH AND WEST.

CLOUDS FROM CONVECTION AND PRECIPITATION OVER AND/OR TO THE SOUTH
SHOULD KEEP TEMPERATURES COOLER THAN PREVIOUSLY FORECAST...THOUGH
DEW POINTS WILL REMAIN QUITE HUMID ON TUESDAY. MAY HAVE TO LOWER
HIGHS MORE IN LATER FORECASTS IF INFLUENCE OF HIGH HOLDS BACK
PRECIPITATION.

.LONG TERM...THURSDAY THROUGH SUNDAY...FORECAST CONFIDENCE IS
MEDIUM.

GFS AND ECMWF CONTINUE TO SHOW TIMING AND PLACEMENT DIFFERENCES
WITH SYSTEM MOVING THROUGH THE REGION THURSDAY INTO FRIDAY. THE
GFS TAKES SURFACE LOW AND COLD FRONT NORTHEAST THROUGH WISCONSIN
THURSDAY NIGHT...BRINGING A SWATH OF QPF THROUGH THE REGION FROM
THURSDAY INTO FRIDAY. IT THEN SHOWS A RELATIVELY DRY PERIOD WITH
HIGH PRESSURE TO THE NORTHEAST.

THE ECMWF KEEPS THE LOW FURTHER TO THE SOUTHWEST OF THE REGION
THURSDAY INTO FRIDAY...WITH A WARM FRONT BRINGING QPF TO THE AREA.
SURFACE LOW THEN WEAKENS BUT SHIFTS NORTHEAST THROUGH THE AREA
LATER IN THE WEEKEND...BRINGING MORE QPF TO THE AREA.

GIVEN THESE CONTINUED DIFFERENCES...WILL USE CONSENSUS BLEND OF
MODEL POPS AND TEMPERATURES. MORE SEASONABLE TEMPERATURES ARE
EXPECTED DURING THIS PERIOD...THOUGH IT STILL LOOKS SOMEWHAT HUMID
WITH DEW POINTS LINGERING IN THE 60S.

&&

.AVIATION/12Z TAFS/...

AREAS OF MVFR STRATUS TRAPPED BELOW A LOW LEVEL INVERSION EARLY
THIS MORNING. ALSO A LINE OF DIMINISHING THUNDERSTORMS WILL PUSH
INTO SOUTH CENTRAL WISCONSIN EARLY THIS MORNING. A FEW STORMS
COULD HOLD TOGETHER AS THEY PUSH INTO THE SOUTHEAST THIS MORNING.

EXPECT MAINLY VFR CIGS BY AFTERNOON AS THE LOW CLOUDS MIX OUT.
THERE WILL THEN BE A CHANCE OF THUNDERSTORMS REDEVELOPING ALONG A
WEAK COLD FRONT MOVING INTO SOUTH CENTRAL WISCONSIN BY EARLY
EVENING...THEN NEARING THE FAR SOUTHEAST AROUND SUNRISE TUESDAY.

&&

.MARINE...

A VERY MOIST AIR MASS MAY BRING SOME MORE FOG TO LAKE MICHIGAN
TODAY AND THIS EVENING. WINDS WILL BECOME MORE SOUTH...WHICH
SHOULD HELP TO LIMIT FOG IN THE NEARSHORE AREAS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...NONE.
&&

TODAY/TONIGHT AND AVIATION/MARINE...HENTZ
TUESDAY THROUGH SUNDAY...WOOD
Hazardous weather outlook, Aug 25, 4:23 AM CDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
423 AM CDT MON AUG 25 2014

WIZ046-047-051-052-056>060-062>072-260930-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
423 AM CDT MON AUG 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

VERY WARM AND HUMID AIR IS EXPECTED ACROSS SOUTH CENTRAL AND
SOUTHEAST WISCONSIN. HEAT INDEX VALUES WILL REACH THE MID 90S
WITH A FEW VALUES NEAR 100.

AN AREA OF THUNDERSTORMS IS EXPECTED TO MOVE ACROSS SOUTH CENTRAL
AND INTO SOUTHEAST WISCONSIN THIS MORNING. THERE WILL BE ANOTHER
CHANCE OF THUNDERSTORMS LATER TODAY AND TONIGHT AS A COLD FRONT
CROSSES SOUTHERN WISCONSIN. ISOLATED THUNDERSTORMS ARE POSSIBLE
WITH THE MAIN THREAT DAMAGING WINDS. SOME STORMS COULD ALSO
PRODUCE HEAVY RAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE FRONT WILL STALL ACROSS NORTHERN AND CENTRAL ILLINOIS ON
TUESDAY AND WEDNESDAY AND WILL RESULT IN A CHANCE FOR
THUNDERSTORMS...ESPECIALLY SOUTH OF MILWAUKEE.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH
SATURDAY AS WARM...HUMID AIR TRIES TO RETURN TO THE UPPER MIDWEST
AS LOW PRESSURE MOVES ACROSS THE REGION. HEAVY RAINFALL WILL BE
POSSIBLE ESPECIALLY THURSDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

LMZ643>646-260930-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
423 AM CDT MON AUG 25 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AREAS OF FOG ARE POSSIBLE.

AN AREA OF THUNDERSTORMS MAY REACH LAKE MICHIGAN THIS MORNING. THERE
IS A CHANCE OF THUNDERSTORMS LATER TODAY AND TONIGHT. SOME OF THE
STORMS COULD HAVE STRONG WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT WILL EXIT THE LAKE MICHIGAN AREA TUESDAY MORNING.
THE FRONT WILL STALL ACROSS NORTHERN AND CENTRAL ILLINOIS LATER
ON TUESDAY AND WEDNESDAY AND WILL RESULT IN A CHANCE FOR
THUNDERSTORMS...ESPECIALLY SOUTH OF MILWAUKEE.

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE WEDNESDAY THROUGH
SATURDAY AS WARM...HUMID AIR TRIES TO RETURN TO THE UPPER MIDWEST
AS LOW PRESSURE MOVES ACROSS THE REGION.

HENTZ

WWW.WEATHER.GOV/MKX

In the hours before

Special weather statement, Aug 25, 5:11 AM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
511 AM CDT MON AUG 25 2014

WIZ056-062-067-251045-
LAFAYETTE-IOWA-SAUK-
511 AM CDT MON AUG 25 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LAFAYETTE...IOWA...
SAUK COUNTIES...

AT 509 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM LA FARGE TO NEAR LANCASTER TO 7 MILES NORTH OF
DICKEYVILLE...AND MOVING EAST AT 50 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
REEDSBURG...DODGEVILLE...MINERAL POINT...DARLINGTON...SPRING
GREEN...BELMONT...BARNEVELD...HIGHLAND...ARENA...PLAIN...
RIDGEWAY...LA VALLE...ROCK SPRINGS...LAMONT...LOGANVILLE AND REWEY.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4320 9043 4321 9029 4317 9019 4355 9019
      4356 9031 4364 9031 4364 8990 4271 8991
      4266 9042
TIME...MOT...LOC 1009Z 256DEG 49KT 4358 9065 4288 9064 4273 9064

HENTZ
Special weather statement, Aug 25, 5:38 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
538 AM CDT MON AUG 25 2014

WIZ056-062-251115-
IOWA-SAUK-
538 AM CDT MON AUG 25 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT IOWA AND SAUK
COUNTIES...

AT 537 AM CDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 10 MILES SOUTH OF TOMAH...TO 9 MILES NORTHWEST OF
SPRING GREEN...TO 8 MILES NORTH OF PLATTEVILLE...AND MOVING
NORTHEAST AT 45 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  SPRING GREEN AROUND 545 AM CDT.
  DODGEVILLE AROUND 600 AM CDT.
  PRAIRIE DU SAC AROUND 610 AM CDT.
  BARABOO AND WEST BARABOO AROUND 615 AM CDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE LA VALLE...LINDEN...
HILL POINT...NORTH FREEDOM...HIGHLAND...PLAIN...BLACKHAWK LAKE REC
AREA...ARENA...REWEY AND LELAND.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4298 9043 4321 9029 4319 9028 4320 9026
      4317 9019 4355 9019 4356 9031 4364 9031
      4364 8978 4360 8976 4360 8972 4357 8973
      4357 8969 4344 8965 4325 8976 4321 8984
      4311 8984 4292 8994 4281 9033 4281 9043
TIME...MOT...LOC 1037Z 244DEG 39KT 4385 9044 4325 9023 4285 9045

WOOD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 5:11 AM CDTSpecial Weather StatementMKXIowa, Sauk34 min
Aug 25, 5:38 AM CDTSpecial Weather StatementMKXIowa, Sauk37 min
Aug 25, 6:24 AM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Iowa, Marquette, Sauk36 min
Aug 25, 6:51 AM CDTSpecial Weather StatementMKXGreen Lake39 min
Aug 25, 6:55 AM CDTAreal Flood AdvisoryMKXColumbia, Dane, Iowa, Sauk2 hr
Aug 25, 7:06 AM CDTSpecial Weather StatementMKXIowa24 min
Aug 25, 7:26 AM CDTSpecial Weather StatementMKXDane34 min
Aug 25, 7:33 AM CDTAreal Flood AdvisoryMKXDane117 min
Aug 25, 7:40 AM CDTSpecial Weather StatementMKXFond du Lac35 min
Aug 25, 8:26 AM CDTSpecial Marine WarningMKX64 min
Aug 25, 9:04 AM CDTSpecial Weather StatementMKXGreen26 min
Aug 25, 9:23 AM CDTSpecial Weather StatementMKXDane, Green22 min
Aug 25, 9:43 AM CDTSpecial Weather StatementMKXDane, Green, Jefferson32 min
Aug 25, 10:12 AM CDTSpecial Weather StatementMKXDodge, Jefferson, Rock, Washington, Waukesha33 min
Aug 25, 10:23 AM CDTSpecial Weather StatementMKXJefferson, Waukesha37 min
Aug 25, 12:13 PM CDTSpecial Weather StatementMKXKenosha, Racine32 min
Aug 25, 12:18 PM CDTSpecial Weather StatementMKXGreen27 min
Aug 25, 12:53 PM CDTSpecial Weather StatementMKXRock22 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.